Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Everyone Who Has HIV Experience Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Facial wasting w/o medication

Is it possible to experience facial wasting without being on any medications? In other words, is such wasting endemic to HIV, rather than being a side-effect of HIV meds? Can you develop it prior to starting any meds?Thanks.
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...for whatever reason. Before effective antiretroviral treatment for HIV was developed, patients would commonly develop overall wasting and this included loss of muscle and fat. This wasting was often related to AIDS opportunistic infections and... Read more »

Facial Wasting

How many years after starting viramune+truvada would it take to start noticing facial wasting?I'm a... Read more »

Wasting in face, what was your experience?

Dr. Bob,Listen. I really have wasting in the face, top temples. It noticable but only there left... Read more »
Articles
The Body

Treating My Facial Wasting

... I've lived with HIV for more than 25 years and I'm grateful for that. But my face belies my good fortune. I've begun developing "the look" of Read more »
Mark King

A Facial Wasting Update

... Hello my friends, There was a lot of interest in my earlier video blog " Treating My Facial Wasting ," so I wanted to give you an update by taking you along on my third visit to Dr. Gerald Pierone . The earlier blog covered Read more »
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting From The Body's "Ask the Experts" Forums

...including one man's long appeal process to get his lipoatrophy treatment covered. For frequently asked questions on other HIV/AIDS topics, click here . Read more »
Rick Sowadsky, M.S.P.H.

Taking Unnecessary HIV Monitoring Tests: A Waste of Valuable Resources

...like fear, and guilt, and are not designed for that purpose. That is what counseling is for. Taking unnecessary tests is a waste of your time, the lab's time, and your doctor's time. Taking unnecessary tests is also a waste of your money, and... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
...HIV/AIDS Lipoatrophy (Facial Wasting) Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the Read more »

wasting

Posted by Anonymous, 1 Reply
...This wasting issue is certainly confusing. Ive just read an answer where the doctor said that d4t and ddi are associated with this problem, Read more »

facial wasting

Posted by Anonymous, 2 Replies
...Hello All, I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, Read more »